It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-03-2009, 10:34 AM   #1
Newbie
(female)
 
Join Date: Nov 2009
Posts: 4
jkramer0306 HB User
Question about side effects of Ortho Tri-Cyclen Lo?

I know this is long and pretty detailed, but I want to get the best answer possible

I have been on Ortho Tri-Cyclen Lo for about a year or so. The first few months my period would start right away on Monday [I start my pill on Sundays], and then my periods started coming on Wednesdays and would end on Sundays. I know that periods getting shorter is pretty normal with this pill, so that hasn't been a concern. What my question is is about side affects. On Saturday [after finishing my first week of my last pack for the year], I experienced a lot of the side effects of the pill, including nausea, stomach cramping in my left ovary area, and extreme fatigue. I took two pregnancy tests [one that night and the other the next morning when I woke up] and both were negative, which isn't a surprise, because my boyfriend hasn't came in me for nearly two months, and my last two periods have been normal [for being on the pill, anyway]. Now yesterday I experienced a little nausea a little while after taking the pill, and I also have been gassy, and my breasts have been heavy. I haven't experienced the cramping or fatigue since Saturday, though. Today, the breast heaviness and gassiness has continued. Both Saturday and yesterday were days when I had little to eat before I took the pill [I haven't taken my pill for today yet], so I'm wondering if the pill can irritate an empty stomach? Also, I'm wondering why I am starting to have side effects almost a year into taking it? Before this, the only side effect I have had is increased vaginal discharge [which has happened to me this entire year of me being on the pill], which is normal. Shouldn't my body should be used to the pill by now? Or should I take another pregnancy test? What's going on?!

 
Sponsors Lightbulb
   
Old 11-03-2009, 11:03 AM   #2
Inactive
(female)
 
Join Date: May 2007
Location: USA
Posts: 928
Tivo123 HB UserTivo123 HB UserTivo123 HB UserTivo123 HB User
Re: Question about side effects of Ortho Tri-Cyclen Lo?

It's definitely possible to develop side effects later. One of the most common side effects that happens later, like after 5 years or more, is that a woman totally loses her sex drive. But other side effects can show up later, too. Long term use of the pill is associated with a lot more side effects than you would realize. You should read up on it, do some internet searching. There's a lot out there.

I think your symptoms are just regular PMS or just side effects. I wouldn't get too worked up about it. It's most likely nothing. None of what you posted is all that serious so if it were me, I'd just blow it off.

 
Old 11-03-2009, 11:42 AM   #3
Newbie
(female)
 
Join Date: Nov 2009
Posts: 4
jkramer0306 HB User
Re: Question about side effects of Ortho Tri-Cyclen Lo?

I have been on birth control for the past five years off and on, and four out of those five years has been the pill, so I guess that would make sense for symptoms to develop later. I've never really had much of a sex drive over these five years, but I've noticed it's dropped to an all time low this year, so I'm guessing the birth control has done that also. I guess that's probably part of the reason birth control works so well against pregnancy

Thanks for your response!

 
Old 11-04-2009, 06:27 AM   #4
Junior Member
(female)
 
Join Date: Dec 2006
Location: Pa
Posts: 28
rdinus HB User
Re: Question about side effects of Ortho Tri-Cyclen Lo?

Try taking it before you go to bed so you can sleep through most of the upset stomach!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Ortho Tri-Cyclin and depression Kourtney Birth Control 39 05-05-2008 12:36 PM
Side effects of stopping the pill... rlf0286 Birth Control 2 03-30-2007 12:16 PM
Birth Control Question? Peaches26 Acne 15 12-05-2006 02:02 PM
Period/symptom Question regarding BC pills NeoApsara Birth Control 2 02-12-2006 04:20 PM
About BCP? Question for everyone.. cinni Birth Control 4 11-25-2005 09:37 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), sue19 (2), frankieswife (2), sjb (2)

Site Wide Totals

teteri66 (1166), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!